Discussions By Condition: Mental conditions

strange enity in head, nothing helps!

Posted In: Mental conditions 2 Replies
  • Posted By: Anonymous
  • January 23, 2008
  • 11:04 PM

my 18 y son has had a strange sensation of an enity in his head that gives him negative thoughts to think with swearing etc. i'ts not a voice per se, but he feels it in the back of his head. in school he tries to block it out but it gets mad and starts being persistant for him to answer it. he's scared that someday he might get weak and answer it out loud in school. About once a year he really loses it and talks to it in the mirror. Weve tried antidepressanta, geodan and now respirdal and nothing touches it. Also the enity taunts him about how the meds won't ever work and it will always be there. Is 3 mg of Respirdal v ery much, do you thing a higher dose would help, or shoudn't things have at least gotten a little better by now, it's been 3 weeks with the Respirdal. does this sound like anything you've gone through!!Thanks

Reply Flag this Discussion

2 Replies:

  • I am so sorry your son is experiencing such scary symptoms.Has he had a full psychiatric evaluation? Any history of drug use? It sounds like psychosis, which can be caused by several different things, such as schizophrenia.One disease I want to throw out there, simply because the doctors will not know to check for this unless you know about it first, is called Hashimoto's Encephalopathy. It can cause psychosis, particulary in adolescents. It is diagnosed by checking thyroid antibodies, even if the hormone levels are normal. It is treatable with steroids.I would definitely look into other things first, but HE does need to be included in the work-up for psychosis, especially since it responds well to treatment.I hope your son gets properly diagnosed soon.Best Wishes.
    Anonymous 42,789 Replies
    • February 1, 2008
    • 06:46 AM
    • 0
    Flag this Response
  • Being 18 this child isn't getting all his sleep I can bet on it. Youths in this group of age need 10 hours per night or they can suffer symptoms of psychosis i.e. entities in head talking, even seeing them. A good site on this for education would me here (it's the most comprehensive on the web) :http://sleepinfohelp.blogspot.com/This site references many medical resources (& others) which verify not getting enough sleep can have that effect (as well as other symptoms), & also it gives other useful information. The reason nothing helps is because getting 10 hours of sleep and catching up on the sleep he's lost till now is the only solution. If he goes back to 8 hours of sleep a night it could start up again.Bye and he'll feel himself eventually,William
    Anonymous 42,789 Replies
    • February 3, 2008
    • 00:24 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?